ADVERTISEMENT
157,920 registered users

| |
(Tuesday, 30th Sep, 2014)
Printer Friendly Version Add to your scrapbook
 

ADVERTISEMENT



Spray to aid sex drive

[Posted: Thu 10/02/2005 www.irishhealth.com]

A spray that helps increase women's enjoyment of sex has undergone successful trials.

The spray, developed by an Australian company, contains the male sex hormone testosterone.

It was initially designed with post-menopausal women in mind, but has also been shown to work for young women with a low libido.

The company plans to carry out larger trials, and does not expect the spray to come to market for several years.

The spray was tested over four months in three doses on 261 women with a low sex drive and low testosterone levels.

Researchers found a statistically significant rise in the number of satisfying experiences at the end of the fourth month for women taking the second highest dose of the spray.

The only apparent side effect was a small increase in body hair among some of the participants. This prompted two women taking the highest dose of the spray to drop out of the study.

The spray delivers testosterone and a substance to ensure the hormone is held in the skin and absorbed over 24 hours - similar to the way sunscreen remains on the skin,according to the BBC News website.

Are you a Health Professional? Log on to IrishHealthPro for more...

 

  Anonymous   Posted: 22/03/2005 14:21
I THINK IT IS AN AWFUL SHAME THAT THERE IS NO MEDICATION TO TAKE FOR THE LOSS OF LIBIDO. I HAVE'NT HAD THE URGE OR WANTED SEX FOR THE PAST 2 YEARS AND IT IS GETTING WORSE I WAS NEVER LIKE THIS SURELY THERE MUST BE SOMETHING TO TAKE TO GIVE ME A PUSH?? I HAVE BEEN TO MY GP WHO DID BLOOD TESTS ALL OF WHICH CAME BACK CLEAR AND HE SAID I NOW NEED TO SEE A COUNSELLOR ' FOR WHAT PREY TELL, IS HE GOING TO WAVE A MAGIC WAND AND SUDDENLY I BECOME HORNY?? DON'T THINK SO, IF THERE IS VIAGRA FOR MEN WHAT HAPPENED TO US FEMALES...PLEASE SOMEONE HELP....I AM MARRIED A YEAR AND I WILL BE LUCKY IF IT SURVIVES ANOTHER YEAR
 
  Anonymous   Posted: 25/03/2005 00:48
People avoid discussing this topic, for fear of giving the wrong steer. It could be that you are just not comfortable within yourself. Or possibly you married someone you were not fully convinced about, but did so for "security" reasons at the time. Neither of these things may be true. Nor does it matter either. I recommend counselling even though that sounds, for now, like "defeat". Sometimes our own thinking is so natural, everyay, that out thought patterns becomes invisible to us. It sometimes takes another person to help us see. Don't be afraid - be courageous. Take the step. I wish you well.
 
  hermon(KFI11496)  Posted: 18/08/2005 19:57
The spray must be well tested before use. Testosterone might cause other complication than just encrease body hair.If effective and safe it could be used to encrease libido in women
 
  Anonymous   Posted: 19/08/2005 10:25
I really think it is all about how you feel about yourself. Women need so much love and reassurance we're so different from men, a bit of counselling probably would help you with your self image and the way you feel about the act of sex, but the most important thing, i think, is being able to really talk to your partner about the way your feeling. Just don't try too hard and put too much pressure on yourself, it'll come natually when you are comfortable and in the right environment. i hope things work out for you.
 
  Anonymous   Posted: 15/09/2005 12:17
I'm in the same boat, only married a year & it's causing serious problems now. My self image is not a problem, I'm tall slim and physically fit. I just don't have the urge!
 
  Anonymous   Posted: 04/11/2005 14:27
From a male point-of-view, living with someone with too low a libido can be a real problem (it can be a problem if your partner has too high a libido too), but if you just reassure your man that it's not his fault (if it really isn't) and that you're willing to work at it (whether with medication or counselling or whatever) then that'll go a long way to making him feel better. Do do something about it though, it's worth it.
 
  sexychick  Posted: 12/11/2005 13:36
Hya x i always hav sex with ma husband he forces me 2 do it he says if i dnt do it he'll kill me so i have to have sex every single night and all night :( some one please help me
 
  tanya  Posted: 13/11/2005 22:53
I was married for 5 years , but after I had 2 kids and startink taking the Pill I could stand the face of my husband in my bed. No sex drive whatsoever.I used to do just to be done with no pleasure involved and counting the minutes until he's finished. It was horrible. I just couldn't do it. He was getting annoyed and angry and threatening with divorce. We used to have sex onece every 2 months and only because I had to do my wifely job. He left me for another woman 3 years ago. It turns out that after he left me I stopped the Pill, didn't see any use for it anymore. Now I would love to have sex but being a single mother, it's very unlikely to get a long term partner, only one night stands that are ussually more alchool influenced and very deppressing. And a word of advice for the person with low libido and married only a year: if you are on a PILL , this can cause low sex drive, or maybe your husband doesn't not try enough to make you feel wanted and sexy and beautiful. Mine surely didn't and that's why I didn't even bother to enjoy sex, I used to think "what's the point, I won't have an orgasm anyway!" . Since then I had sex and enjoyed it and now I would like to have a long term relationship because I know how to appeciate the importance of making love.
 
  Rob's wife  Posted: 10/12/2005 09:52
Im Rob's wife. a side effect of testostrone is acne. it can be very severe and cause more probems than it would solve. It is very important to get the levels right, so the Trials should not be rushed.
 
  Sinead(LKM40042)  Posted: 08/03/2006 13:35
I think its a good idea, once hair growth is the only side effect!
 
  Anonymous   Posted: 08/03/2006 23:39
I wouldn't be able to stand the additional hair growth, but it would be nice to get some sort of medicine to increase libido. Although I do find ever since I started on the pill, my level of libido has gone way down, and im only 21! Is there any natural remedies out there?
 
  fifi  Posted: 11/04/2006 17:21
Have an affair - it always gets the motor running again girls!!
 
  Mol  Posted: 15/05/2006 10:15
I think this spray is a good idea, should of started trials long ago. Definitely need some medication for women to increase libido. I have given birth 10.5mths ago and suffer mild depression (on meds) and all of this has made my libido disappear. Am married 3yrs and this lack on interest on my part is starting to get to me so imagine what its doing to my husband. Definitely think the medical world need to get researching for us.
 
  Susie  Posted: 18/05/2006 15:15
I'm married nearly 5 years and have just compeletely lost all interest since my daughter was born 3 years ago. My husband has been patient up until now and is started to get angry and annoyed about it. I would prefer not to have any extra body hair as i am quite dark with fair skin as it is, but i agree, something needs to be done about the female libido (or lack of it).
 
  elicutz  Posted: 19/06/2006 11:44
A spray to aid with the sex drive? No thanks. All is needed is a glass of Merlot, a good talk with Mr husband/partner and lots of hugs and petting.Us,women, need to feel secure and loved in order to have a good sex drive.
 
  Pointofnoreturn  Posted: 20/08/2008 16:28
I'm at a stage now where I now consider myself to be a 'freak', I mean why don't I like having sex... it's supposed to be fun, enjoyable, erotic... and I dont' want to do it!!! WHY?? I just wish I knew! I've now been like this for 4/5 years! I've been with my husband for 11 years now and this is causing awful problems in our relationship as you can imagine. I feel so sorry for him, obviously he has to be sexually frustrated and I can't even explain myself to him because I don't have any answers... I really wish I had!! I've researched this topic a million times over and i've yet to come up with some positive feedback to be honest, seems there's nothing out there to help us all who suffer from this....
 
  biddycat  Posted: 27/11/2012 19:11

the pill will reduce the libido in women, I have found a bit of gentle stimulation with a vibrator beforehand,letting him join in has helped our sex life,long in the doldrums, rejuvenate(we are retirees so dont despair} 

 
  Angel   Posted: 29/11/2012 03:01

That's exactly what I think too Biddycat! I think it is time to ditch every type of pill on the planet!

 
 
To join the discussion, register by clicking here
This website is certified by Health On the Net Foundation. Click to verify.
Copyright © 2014. All rights reserved. We subscribe to the principles of the Health On the Net Foundation